Alert archive / Wisconsin / Special Marine Warnings in 2013
Special Marine Warning 21, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special marine warning at Jul 31, 2013, 5:07 PM CDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2013, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 31, 2013, 6:30 PM CDT
- In force
- 83 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
The radar
The Milwaukee radar (KMKX), 94 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387
WHUS53 KMKX 312207
SMWMKX
LMZ643>645-669-671-673-312330-
/O.NEW.KMKX.MA.W.0021.130731T2207Z-130731T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
507 PM CDT WED JUL 31 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
SHEBOYGAN TO WIND POINT WI...
LAKE MICHIGAN FROM SHEBOYGAN TO WIND POINT WI 5 NM OFF SHORE TO MID
LAKE...
* UNTIL 630 PM CDT
* AT 503 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...
CAPABLE OF PRODUCING STRONG WINDS 34 KNOTS OR GREATER AND SMALL
HAIL FROM SHEBOYGAN TO 23 NM WEST OF NORTH POINT LIGHT HOUSE...
MOVING EAST AT 25 KNOTS.
* THESE STRONG THUNDERSTORMS WILL BE NEAR...
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5NM OFF SHORE TO
MID LAKE FROM 505 PM THROUGH 600 PM CDT.
PORT WASHINGTON TO NORTH POINT LIGHT WI AROUND 520 PM CDT.
NORTH POINT LIGHT TO WIND POINT WI AROUND 550 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...SMALL HAIL...HIGH WAVES...DANGEROUS
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THESE STORMS PASS.
&&
LAT...LON 4338 8788 4348 8780 4359 8779 4369 8771
4382 8774 4385 8770 4383 8710 4380 8708
4371 8712 4355 8714 4318 8712 4294 8737
4295 8784 4302 8790 4309 8788 4326 8792
TIME...MOT...LOC 2204Z 270DEG 26KT 4378 8764 4340 8801
4302 8839
WIND...HAIL >34KTS <.75IN
$$
HENTZ1 follow-up statement
666
FZUS73 KMKX 312245
MWSMKX
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
545 PM CDT WED JUL 31 2013
LMZ643>645-669-671-673-312330-
/O.CON.KMKX.MA.W.0021.000000T0000Z-130731T2330Z/
545 PM CDT WED JUL 31 2013
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 630 PM CDT...
FOR THE FOLLOWING AREAS...
SHEBOYGAN TO WIND POINT WI...
LAKE MICHIGAN FROM SHEBOYGAN TO WIND POINT WI 5 NM OFF SHORE TO MID
LAKE...
AT 540 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF
THUNDERSTORMS...CAPABLE OF PRODUCING STRONG WINDS 34 KNOTS OR GREATER
AND SMALL HAIL FROM 20 NM EAST OF SHEBOYGAN TO 7 NM WEST OF NORTH
POINT LIGHTHOUSE....MOVING EAST AT 25 KNOTS.
THESE STRONG THUNDERSTORMS WILL BE NEAR...
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5NM OFF
SHORE TO MID LAKE AROUND 600 PM CDT.
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5NM OFF SHORE
TO MID LAKE AROUND 610 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...SMALL HAIL...HIGH WAVES...DANGEROUS
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THESE STORMS PASS.
MARINERS CAN EXPECT STRONG WINDS 34 KNOTS OR GREATER...SMALL HAIL...
HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.
&&
LAT...LON 4339 8786 4382 8726 4383 8710 4380 8708
4371 8712 4355 8714 4318 8712 4294 8737
4295 8784 4302 8790 4309 8788 4326 8792
TIME...MOT...LOC 2244Z 270DEG 26KT 4378 8724 4314 8793
4302 8799
WIND...HAIL >34KNOTS <.75IN
$$
HENTZWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Jul 31, 3:08 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 31, 3:08 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 308 PM CDT WED JUL 31 2013 REST OF THE AFTERNOON...FORECAST CONFIDENCE MEDIUM TO HIGH. A FEW SHOWERS ARE POPPING UP ALONG A SURFACE TROUGH IN SOUTH CENTRAL WI THIS AFTERNOON. THE SURFACE BASED CAPE IS UP TO 1500 J/KG WITH NO CIN. BULK SHEAR IS MODERATE BUT LOW LEVEL SHEAR IS VERY WEAK...SUGGESTING MOST OF THE SHOWERS WILL BE SHORT-LIVED AND UN-ORGANIZED BUT ONE OR TWO COULD TAP INTO THE DEEPER SHEAR AND BECOME STRONG FOR A LITTLE WHILE. STRONG WIND GUSTS AND SMALL HAIL WILL BE POSSIBLE WITH ANY STRONGER STORMS. THEN ANOTHER AREA OF SHOWERS AND THUNDERSTORMS OVER CENTRAL WI IS ASSOCIATED WITH 500MB HEIGHT FALLS AND VORTICITY ADVECTION. THESE STORMS ARE FORECAST TO CATCH UP TO THE SURFACE TROUGH AS THEY ARE CROSSING SOUTHEAST WI LATE THIS AFTERNOON...SO EXPECTING A LITTLE MORE WIDESPREAD PRECIP ACROSS AT LEAST THE NORTH HALF OF THE MKX FORECAST AREA. TONIGHT AND THURSDAY...FORECAST CONFIDENCE HIGH. PRECIP WILL TAPER OFF FROM WEST TO EAST BY EARLY EVENING. THEN SKIES WILL CLEAR OVERNIGHT AND WINDS WILL BE LIGHT. THERE COULD BE SOME PATCHY FOG IN THE FAVORABLE LOW SPOTS. OVERNIGHT LOWS ARE A LITTLE TRICKY BECAUSE IT WILL DEPEND ON HOW QUICKLY SKIES CLEAR AND HOW STRONG THE INVERSION BECOMES. THERE COULD BE JUST ENOUGH MIXING TO KEEP TEMPS A LITTLE MORE MILD IN SOME LOCATIONS. MAINLY EXPECTING LOWS IN THE UPPER 50S TO AROUND 60...LEANING TOWARD MID RANGE OF GUIDANCE EXTREMES. HIGH PRESSURE OVER WISCONSIN ON THURSDAY WILL BRING PLENTY OF SUNSHINE...WITH A FEW AFTERNOON CUMULUS CLOUDS. HIGHS WILL GET INTO THE UPPER 70S... TO AROUND 80 IN SOUTH CENTRAL WI. WINDS OUT OF THE WNW COULD GET A LITTLE BREEZY DURING THE MIDDLE OF THE DAY WITH LOW LEVEL MIXING. .THURSDAY NIGHT AND FRIDAY...FORECAST CONFIDENCE IS MEDIUM. ANOTHER IN A SERIES OF MID LEVEL SHORT WAVES WILL BE PASSING THROUGH IN OUR PERSISTENT NORTHWEST FLOW ALOFT. ITS INFLUENCE LOOKS TO ARRIVE LATER THURSDAY NIGHT AND EXITS BY EARLY AFTERNOON ON FRIDAY. TROFING IS REFLECTED ALL THE WAY TO THE SURFACE WITH THE BACKING SOUTHWEST FLOW AHEAD OF THE TROF BRINGING SOME WARM ADVECTION TO THE SOUTHERN PORTION OF THE FORECAST AREA THURSDAY NIGHT...ALONG WITH DEEP FRONTOGENESIS. THE CONSENSUS OF THE MODELS KEEPS THE PRECIP LIMITED TO AREAS SOUTH OF MILWAUKEE AND MADISON. HOWEVER...THE NAM GETS VERY AGGRESSIVE AND BRINGS A COMPLEX ACROSS MUCH OF CENTRAL AND SOUTHERN WISCONSIN BETWEEN 06-12Z FRIDAY WITH SOME REDEVELOPMENT FRIDAY AFTERNOON WITH A SECONDARY SHORT WAVE. THIS LOOKS WAY OVERDONE AND IS AN OUTLIER AT THIS POINT. THE GFS/GEM/ECMWF DRY US OUT BY 18Z FRI WITH THE HEAVIEST ACTIVITY REMAINING WELL TO OUR SOUTHWEST...ACROSS IOWA. .FRIDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE IS MEDIUM TO HIGH. HIGH PRESSURE BUILDS IN FOR THE WEEKEND. THIS IS CANADIAN IN ORIGIN AND WILL HAVE A COOLER AIRMASS WITH IT. HIGH TEMPERATURES SHOULD BE RUNNING ABOUT 3 TO 5 DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. STILL...LOOKS LIKE SOME SUNSHINE WITH HIGHS IN THE MID TO UPPER 70S. .MONDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE IS LOW TO MEDIUM. THE NOISY NORTHWEST FLOW WILL BRING THE THREAT FOR RAIN DURING THE FIRST HALF OF NEXT WEEK. TIMING IS NEARLY IMPOSSIBLE AT THIS POINT...BRINGING LOW PROBABILITIES FOR RAIN NEARLY EVERY DAY. TEMPERATURES WILL STILL BE RUNNING IN THE MID TO UPPER 70S. && .AVIATION/00Z TAFS/... A WEAK COLD FRONT WILL THEN TRIGGER ISOLD TO SCT TSTORMS OVER SOUTHERN WISCONSIN LATE THIS AFTERNOON INTO THE EARLY EVENING. EXPECT REDUCED CIGS AND VSBYS WITHIN TSTORMS. EXPECTING THE COVERAGE TO INCREASE AS THEY GET INTO SOUTHEAST WI BETWEEN 4 AND 8 PM. A COUPLE THUNDERSTORMS COULD BECOME STRONG WITH WIND GUSTS AND SMALL HAIL...BUT OVERALL INSTABILITY IS NOT IMPRESSIVE. SKIES WILL CLEAR OVERNIGHT BEHIND THE FRONT AND QUIET WEATHER WILL RESUME ON THURSDAY. NORTHWEST WINDS COULD BECOME A LITTLE GUSTY MIDDAY WITH LOW LEVEL MIXING. LOOK FOR SOME SCATTERED VFR CUMULUS CLOUDS THURSDAY AFTERNOON. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/THURSDAY AND AVIATION/MARINE...MRC THURSDAY NIGHT THROUGH WEDNESDAY...DAVIS
Hazardous weather outlook, Jul 31, 3:00 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT WED JUL 31 2013 WIZ046-047-051-052-056>060-062>072-011000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 300 PM CDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY...AND AGAIN SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MOST LIKELY WILL NOT BE NEEDED. LMZ643>646-011000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 300 PM CDT WED JUL 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY...AND AGAIN SUNDAY NIGHT THROUGH TUESDAY. WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 31, 4:36 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 436 PM CDT WED JUL 31 2013 WIZ058-064-065-312200- DODGE-JEFFERSON-WAUKESHA- 436 PM CDT WED JUL 31 2013 ...STRONG THUNDERSTORM MOVING ACROSS JEFFERSON COUNTY... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL JEFFERSON COUNTY...MOVING SOUTHEAST AT 25 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... DOUSMAN BY 500 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HENTZ
Special weather statement, Jul 31, 4:39 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 439 PM CDT WED JUL 31 2013 WIZ051-052-060-312200- FOND DU LAC-OZAUKEE-SHEBOYGAN- 439 PM CDT WED JUL 31 2013 ...STRONG THUNDERSTORM MOVING ACROSS SHEBOYGAN COUNTY... AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF PLYMOUTH...MOVING SOUTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF RANDOM LAKE BY 455 PM CDT... OOSTBURG AND CEDAR GROVE BY 500 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:05 PM CDT | Special Marine Warning | MKX | 85 min |
Nearby
Special Marine Warnings in Wisconsin, 2013Every special marine warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.